(01-04-2014 09:39 PM)Sleepster Wrote:
(01-04-2014 05:40 PM)DocWils Wrote: Elavil should not be stopped cold but tapered off.
I knew that. I stopped it a couple years ago when I was taking 100 mg daily. The doctor had me lower it to 50 mg per day for about three days IIRC, and then stop.
Since this time I was at only 25 mg I figured no taper was needed.
As far as I know 25 mg is the smallest dose available, anyway.
What would you have done?
Taken it every other day for two weeks, tapering it to every three days in the end. This is just because you have been on this a long time now, and the body needs time to adjust to even the smallest loss of dosage. Or even just for one week, thrice every two days.
Quote:Other than that, if you don't need it, then great that you can get off of it. It will improve your sleep patterns to be off of it, and some "other" things will improve too.
Quote:Glad to hear that it should improve my sleep patterns. I was under the opposite impression. I was prescribed it this time to help with my sleep patterns, so I figured getting off it would make it harder for me to sleep. So far I seem to be right, but I hope that once it gets out of my system what you're saying will be right.
It depends on why you had the problem in the first place, but in general, you are probably better off now. Part of your problem before has now been dealt with by the CPAP, and the rest by the therapy and by time. It will take a few weeks for your sleep patterns to be restored, normally there is an adjustment period of around six to eight weeks post drug for anti-depressants, until the brain chemistry rights itself and the brain learns to get along without it. And then you have to relearn good sleep patterns - it takes a bit of time, so don't expect things to right themselves in one go. Some changes in diet will also help it along - drop salt as much as possible, no booze (depressant), try to keep to simple carbs and easy proteins like tofu, and as much exercise as possible (and reasonable - don't hurt yourself or give yourself a heart attack). One thing a study in Edinburgh has shown is that doing hard exercise on a stationary bike for 90 seconds, revving your heart to 80% of capacity, with a 140 second break between, three times, every two days, for three weeks, will also benefit you greatly by lowering the lipids in your blood stream and evacuating any toxins built up as a result of the stoppage of the medication (the body rebounds and searches for natural ways to get the same stuff, and this builds up gunk). BTW this is a case of more is not better - the method is as described - three repetitions, every two days. Don't think that if you do it twice a day, or do six repetitions it will be twice as beneficial. It won't.